Alert archive / Mississippi / River Flood Warnings in 2013

River Flood Warning 85, NWS Jackson, MS

April 14, 2013Jones County, Mississippi

NWS Jackson, MS issued this river flood warning at Apr 14, 2013, 11:13 AM CDT for Jones County, Mississippi. It took effect at Apr 18, 2013, 7:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 14, 2013, 11:13 AM CDT (16:13 UTC)
In effect from
Apr 18, 2013, 7:00 PM CDT
Expired
Apr 17, 2013, 9:49 AM CDT
In force
Issued by
NWS Jackson, MS
Flood severity
Minor

County Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 106 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tallahala Creek at Laurel (LURM6). The gauge peaked at 9.30 ft at Apr 15, 2013, 12:00 PM CDT.

actionminormoderate5101504/1404/1504/1604/1704/18
Action stage
12 ft
Minor stage
13 ft
Moderate stage
16.5 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02473500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

782 
WGUS44 KJAN 141613
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
1113 AM CDT SUN APR 14 2013

...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

  TALLAHALA CREEK AT LAUREL AFFECTING JONES COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.


ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC067-152213-
/O.NEW.KJAN.FL.W.0085.130416T0600Z-000000T0000Z/
/LURM6.1.ER.130416T0600Z.130418T1200Z.000000T0000Z.NO/
1113 AM CDT SUN APR 14 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TALLAHALA CREEK AT LAUREL
* FROM LATE MONDAY NIGHT UNTIL FURTHER NOTICE.
* AT 10:45 AM SUNDAY THE STAGE WAS 8.1 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY EARLY TUESDAY 
  MORNING AND WILL CONTINUE TO RISE TO NEAR 14.5 FEET BY EARLY 
  THURSDAY AFTERNOON.
* IMPACT...AT 13.0 FEET...AGRICULTURAL AND LOWLAND FLOODING IS 
  BECOMING MORE WIDESPREAD ALONG AND NEAR THE CREEK.
* IMPACT...AT 11.0 FEET...WATER BEGINS TO OVERFLOW BANKS.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   MON   TUE   WED CREST TIME  DATE

TALLAHALA CREEK
LAUREL         13   8.1 SUN 11 AM  11.6  13.4  14.0  14.5 12 PM 04/18

$$
6 follow-up statements
147 
WGUS84 KJAN 150153
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
853 PM CDT SUN APR 14 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  TALLAHALA CREEK AT LAUREL AFFECTING JONES COUNTY 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC067-160753-
/O.EXT.KJAN.FL.W.0085.130417T0600Z-000000T0000Z/
/LURM6.1.ER.130417T0600Z.130418T1800Z.000000T0000Z.NO/
853 PM CDT SUN APR 14 2013


THE FLOOD WARNING CONTINUES FOR
  THE TALLAHALA CREEK AT LAUREL
* FROM LATE TUESDAY NIGHT UNTIL FURTHER NOTICE.
* AT 7:45 PM SUNDAY THE STAGE WAS 8.9 FEET AND RISING. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY
  MORNING AND WILL CONTINUE TO RISE TO A CREST NEAR 14.5 FEET ON 
  THURSDAY.
* IMPACT...AT 13 FEET...AGRICULTURAL AND LOWLAND FLOODING IS BECOMING
  MORE WIDESPREAD ALONG AND NEAR THE CREEK.
* IMPACT...AT 11 FEET...WATER BEGINS TO OVERFLOW BANKS.

&&

              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   MON   TUE   WED CREST TIME  DATE

TALLAHALA CREEK
LAUREL         13   8.9 SUN  8 PM   9.6  11.8  13.3  14.5  1 PM  4/18

$$

DL
685 
WGUS84 KJAN 151730
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
1230 PM CDT MON APR 15 2013


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  TALLAHALA CREEK AT LAUREL AFFECTING JONES COUNTY 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.


ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC067-162330-
/O.EXT.KJAN.FL.W.0085.130418T1500Z-000000T0000Z/
/LURM6.1.ER.130418T1500Z.130419T0600Z.000000T0000Z.NO/
1230 PM CDT MON APR 15 2013


THE FLOOD WARNING CONTINUES FOR
  THE TALLAHALA CREEK AT LAUREL
* FROM THURSDAY MORNING UNTIL FURTHER NOTICE.
* AT 11:45 AM MONDAY THE STAGE WAS 9.3 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE THURSDAY 
  MORNING AND WILL CONTINUE TO RISE TO NEAR 13.5 FEET BY EARLY FRIDAY
  MORNING.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   TUE   WED   THU CREST TIME  DATE

TALLAHALA CREEK
LAUREL         13   9.3 MON 12 PM  10.1  11.9  12.9  13.5 01 AM 04/19

$$
815 
WGUS84 KJAN 160036
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
736 PM CDT MON APR 15 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSISSIPPI...

  TALLAHALA CREEK AT LAUREL AFFECTING JONES COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.


THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC067-170636-
/O.EXT.KJAN.FL.W.0085.130418T1400Z-130421T0900Z/
/LURM6.1.ER.130418T1400Z.130419T0600Z.130420T1800Z.NO/
736 PM CDT MON APR 15 2013

...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE TALLAHALA CREEK AT LAUREL
* FROM THURSDAY MORNING TO LATE SATURDAY NIGHT.
* AT 6:45 PM MONDAY THE STAGE WAS 9.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE THURSDAY 
  MORNING AND WILL CONTINUE TO RISE TO NEAR 13.5 FEET BY EARLY FRIDAY
  MORNING. 
* IMPACT...AT 11.0 FEET...WATER BEGINS TO OVERFLOW BANKS.

&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   TUE   WED   THU CREST TIME  DATE

TALLAHALA CREEK
LAUREL         13   9.2 MON 07 PM   9.3  11.4  12.9  13.5 01 AM 04/19

$$
646 
WGUS84 KJAN 161613
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
1113 AM CDT TUE APR 16 2013


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  TALLAHALA CREEK AT LAUREL AFFECTING JONES COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC067-172213-
/O.EXT.KJAN.FL.W.0085.130418T1800Z-130421T0600Z/
/LURM6.1.ER.130418T1800Z.130419T1200Z.130420T1500Z.NO/
1113 AM CDT TUE APR 16 2013


THE FLOOD WARNING CONTINUES FOR
  THE TALLAHALA CREEK AT LAUREL
* FROM THURSDAY AFTERNOON TO LATE SATURDAY NIGHT.
* AT 10:45 AM TUESDAY THE STAGE WAS 8.7 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY EARLY THURSDAY 
  AFTERNOON AND WILL CONTINUE TO RISE TO NEAR 13.5 FEET BY FRIDAY 
  MORNING. 
* IMPACT...AT 13.0 FEET...AGRICULTURAL AND LOWLAND FLOODING IS 
  BECOMING MORE WIDESPREAD ALONG AND NEAR THE CREEK.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   WED   THU   FRI CREST TIME  DATE

TALLAHALA CREEK
LAUREL         13   8.7 TUE 11 AM  10.7  12.7  13.5  13.5 07 AM 04/19

$$
631 
WGUS84 KJAN 170103
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
803 PM CDT TUE APR 16 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  TALLAHALA CREEK AT LAUREL AFFECTING JONES COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC067-180703-
/O.EXT.KJAN.FL.W.0085.130419T0000Z-130421T0100Z/
/LURM6.1.ER.130419T0000Z.130419T1200Z.130420T1000Z.NO/
803 PM CDT TUE APR 16 2013

THE FLOOD WARNING CONTINUES FOR THE TALLAHALA CREEK AT LAUREL
* FROM THURSDAY EVENING TO SATURDAY EVENING.
* AT 7:45 PM TUESDAY THE STAGE WAS 8.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY THURSDAY
  EVENING AND WILL CONTINUE TO RISE TO NEAR 13.5 FEET BY FRIDAY 
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING.
* IMPACT...AT 13.0 FEET...AGRICULTURAL AND LOWLAND FLOODING IS 
  BECOMING MORE WIDESPREAD ALONG AND NEAR THE CREEK.
* IMPACT...AT 11.0 FEET...WATER BEGINS TO OVERFLOW BANKS.

&&

              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   WED   THU   FRI CREST TIME  DATE

TALLAHALA CREEK
LAUREL         13   8.8 TUE 08 PM   9.8  12.2  13.5  13.5 07 AM 04/19

$$
957 
WGUS84 KJAN 171449
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
949 AM CDT WED APR 17 2013


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS 
IN MISSISSIPPI...
 
  TALLAHALA CREEK AT LAUREL AFFECTING JONES COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC067-171519-
/O.CAN.KJAN.FL.W.0085.000000T0000Z-130421T0100Z/
/LURM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
949 AM CDT WED APR 17 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE TALLAHALA CREEK AT LAUREL.
* AT  8:45 AM WEDNESDAY THE STAGE WAS 8.9 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 10.7 FEET 
  TOMORROW MORNING.


&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   THU   FRI   SAT CREST TIME  DATE

TALLAHALA CREEK
LAUREL         13   8.9 WED 09 AM  10.7   9.7   7.1 WILL CREST BLO FS

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 14, 9:50 AM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Apr 14, 9:50 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
950 AM CDT SUN APR 14 2013

.UPDATE...LATEST SATELLITE IMAGERY SHOWED A SHORTWAVE TROUGH MOVING
EAST OVER THE NORTHERN GULF OF MEXICO. THE SURFACE FRONT WAS
OFFSHORE AND IS EXPECTED TO STAY THERE FOR TODAY. THERE WAS GOOD
UPPER DIVERGENCE OVER EAST/SOUTHEAST MISSISSIPPI WITH STRONG MOISTURE
TRANSPORT. AREA RADARS SHOWED MODERATE TO LOCALLY HEAVY RAIN ACROSS
THE REGION. THE RADARS WERE UNDERESTIMATING RAINFALL AMOUNTS IN THE
SOUTHEAST SOME. THERE WAS THE COMBINATION OF 330 THETA AIR AND AREA
SOUNDINGS SHOWED PWATS AROUND 1.8 INCHES WITH DEEP MOISTURE TO 200
MBS FOR AN EFFICIENT RAIN MAKER. HATTIESBURG AREA HAD REPORTED
FLOODING AROUND THE CITY WITH SOME WATER IN SOME HOMES. EOC HAD OVER
3 INCHES OF RAINFALL. MAY HAVE TO ISSUE A FEW MORE FLASH FLOOD
WARNINGS BEFORE THE DAY IS OUT.  THERE IS ALSO SOME BRIEF GUSTY
WINDS OF 30 TO 40 MPH IN THE WAKE OF THE RAIN AREA THAT IS LIFTING
OUT OF THE REGION FROM THE WEST. THIS WAS SUPPORTED BY A TIGHT
PRESSURE GRADIENT OVER THE REGION. SO EXPECT THE RAINS TO LIFT OUT
OF THE REGION DURING THE AFTERNOON HOURS AND EXIT BY TONIGHT. SO
WITH THIS IN MIND WILL MAKE NO CHANGES TO THE CURRENT FORECAST./17/

./PREVIOUS DISCUSSION...440 AM CDT SUN APR 14 2013

.DISCUSSION...

TONIGHT THROUGH MONDAY NIGHT...

AS WE GO INTO TONIGHT...SKIES WILL ATTEMPT TO CLEAR OVER A MOIST
BOUNDARY LAYER AND RAIN-SOAKED GROUND...AND THIS SHOULD RESULT IN
AREAS OF FOG FOR LATE TONIGHT THROUGH EARLY MONDAY. AFTER A WARM AND
DRY MONDAY...A REPEAT OF STRATUS/FOG WILL BE POSSIBLE MONDAY NIGHT.
/EC/

TUESDAY THROUGH SUNDAY...

NOT MUCH CHANGE IN THE EXTENDED PORTION OF THE FORECAST. RATHER
STOUT SUBTROPICAL RIDGING WILL BE IN PLACE OVER THE SOUTHEASTERN
CONUS TUESDAY AND WEDNESDAY IN ADVANCE OF A DEEP TROUGH TAKING SHAPE
OVER THE WESTERN HALF OF THE COUNTRY. STRONG SURFACE HIGH PRESSURE
OVER THE SOUTHEAST WILL CONTINUE TO PULL WARM/MOIST GULF AIR ACROSS
THE ARKLAMISS THROUGH EARLY THURSDAY BEFORE A COLD FRONT ASSOCIATED
WITH THE AFOREMENTIONED LOW PRESSURE SYSTEM SWINGS ACROSS THE REGION.
TEMPERATURES TUE/WED ARE GOING TO BE WELL ABOVE NORMAL FOR MID APRIL
WITH HIGHS CLIMBING INTO THE MID 80S.

THINGS WILL CHANGE HEADED INTO THURSDAY AS THE COLD FRONT APPROACHES
THE REGION. CLOUD COVER WILL HELP KEEP TEMPS A TAD COOLER ALTHOUGH
HIGHS IN THE UPPER 70S/LOWERS 80S ARE STILL EXPECTED (WARMEST ACROSS
THE EAST). THE MODELS CONTINUE TO DANCE AROUND WITH FRONTAL TIMING
BUT REMAIN FOCUSED IN THE THURSDAY AFTERNOON/THURSDAY EVENING
TIMEFRAME. THE ANTECEDENT WARM/MOIST ATMOSPHERE THAT WILL BE IN
PLACE AHEAD OF THE FRONT SHOULD SET THE STAGE FOR SEVERE WEATHER
POTENTIAL AS THE FRONT PASSES...BUT EXACT DETAILS WITH RESPECT TO
COVERAGE/INTENSITY REMAIN UNCERTAIN THIS FAR IN ADVANCE. SURFACE DEW
POINTS LOOK TO BE IN THE UPPER 60S/NEAR 70 BY THURSDAY AFTERNOON...
AND COUPLED WITH STEEP MID LEVEL LAPSE RATES SHOULD BE SUFFICIENT
FOR SBCAPE VALUES NEAR/IN EXCESS OF 1500J/KG ACROSS AREAS AHEAD OF
THE FRONT. BEST HEIGHT FALLS/SHEAR LOOKS LIKE IT MAY BE CONFINED
ACROSS AREAS FURTHER NORTH THAN SOUTH...BUT WON'T TRY TO GET TOO
SPECIFIC AT THIS POINT. WILL KEEP A MENTION OF SEVERE WEATHER
POTENTIAL IN THE HWO/GRAPHICS FOR THU AFTN/EVE.

MUCH COOLER WEATHER CAN BE EXPECTED IN WAKE OF THE FRONT AS A 1025MB
HIGH PRESSURE CENTER BUILDS OVER THE MS VALLEY. TEMPS WILL LIKELY
FALL BACK BELOW NORMAL FRI THROUGH THE WEEKEND...ALONG WITH CLEAR
SKIES. AS FOR TEMPS/POPS...I DID CONTINUE THE TREND OF TRIMMING AFTN
POPS TUE/WED AS A STRONG CAP ACROSS THE REGION KEEPS THINGS IN
CHECK. WITH THAT SAID...WOULDN'T BE TOTALLY SURPRISED TO SEE A
SHOWER OR THUNDERSTORM EACH AFTN/NOTHING SIGNIFICANT. TEMPS LOOKED
GOOD UNTIL THE FRONT PASSES WHERE COOLER HIGHS/LOWS OFFERED BY THE
EURO MOS FOR THE WEEKEND SEEMED A BIT MORE REASONABLE. /BK/

&&

.AVIATION...WIDESPREAD RAIN...ALONG WITH A FEW THUNDERSTORMS...WILL
CONTINUE ALONG AND EAST OF THE NATCHEZ TRACE CORRIDOR THIS
MORNING...GRADUALLY DIMINISHING FROM THE WEST THROUGH THE EARLY
AFTERNOON. PERIODS OF GUSTY WIND ARE EXPECTED IMMEDIATELY BEHIND THE
HEAVIER RAIN SHIELD. SUSTAINED WIND SPEEDS 20-30 MPH WITH POSSIBLE
GUSTS AROUND 40 MPH WILL DEVELOP AS RAIN DIMINISHES AND CONTINUE 2-3
HOURS BEFORE WIND SPEEDS DECREASE TO 5-15 MPH. CONDITIONS WILL BE
MOSTLY VFR BUT AREAS OF MVFR CIGS/VSBYS CAN BE EXPECTED IN REGIONS
OF HEAVIER RAIN. WIDESPREAD LIFR CONDITIONS MAY DEVELOP LATE TONIGHT
AFTER RAIN HAS ENDED WHEN FOG/LOW STRATUS FORMATION IS EXPECTED. ANY
FOG/STRATUS WILL MIX OUT MID/LATE MONDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  63  85  68 /  87   7   5  11
MERIDIAN      70  58  82  65 / 100  10   5  11
VICKSBURG     75  61  85  67 /  60   5   6  11
HATTIESBURG   77  63  86  69 /  99   7   8   7
NATCHEZ       76  62  84  70 /  88   4   8   7
GREENVILLE    75  61  83  67 /  27   6  10  12
GREENWOOD     75  62  83  68 /  35   6   5  12

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

17/03/EC/BK
Hazardous weather outlook, Apr 14, 5:23 AM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
523 AM CDT SUN APR 14 2013

MSZ054>066-072>074-151030-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
523 AM CDT SUN APR 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF HEAVY RAINFALL ARE EXPECTED THIS MORNING AS A LARGE
COMPLEX OF RAIN AND THUNDERSTORMS MOVES ACROSS SOUTHERN PORTIONS OF
THE ARKLAMMISS. TOTAL RAINFALL OF UP TO TWO OR THREE INCHES WILL BE
POSSIBLE RESULTING IN PONDING OF WATER ON ROADWAYS AND IN LOW-LYING
AREAS. IN ADDITION...A FEW STRONG THUNDERSTORMS CONTAINING PEA TO
DIME SIZE HAIL AND 35 TO 45 MPH WIND GUSTS WILL BE POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STRONG COLD FRONT WILL BRING THE POSSIBILITY FOR SEVERE WEATHER
TO THE ARKLAMISS FROM THURSDAY INTO THURSDAY NIGHT. THERE IS
UNCERTAINTY WITH RESPECT TO EXACT TIMING OF THIS SYSTEM...SO
PLEASE STAY TUNED TO UPDATES HEADING INTO NEXT WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THURSDAY INTO THURSDAY NIGHT.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>053-151030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
523 AM CDT SUN APR 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...
NORTHEAST LOUISIANA..AND MUCH OF CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STRONG COLD FRONT WILL BRING THE POSSIBILITY FOR SEVERE WEATHER
TO THE ARKLAMISS FROM THURSDAY INTO THURSDAY NIGHT. THERE IS
UNCERTAINTY WITH RESPECT TO EXACT TIMING OF THIS SYSTEM...SO
PLEASE STAY TUNED TO UPDATES HEADING INTO NEXT WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THURSDAY INTO THURSDAY NIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

EC/BK

In the hours before

Special weather statement, Apr 14, 8:32 AM CDT, 2 hours 41 minutes before
MSZ027>029-032-033-036>038-042>045-048>051-053>056-141440-
ATTALA MS-WINSTON MS-WEBSTER MS-SMITH MS-SIMPSON MS-SCOTT MS-
RANKIN MS-OKTIBBEHA MS-NEWTON MS-NESHOBA MS-MONTGOMERY MS-MADISON MS-
LEAKE MS-HOLMES MS-HINDS MS-COPIAH MS-CLAIBORNE MS-CHOCTAW MS-
CARROLL MS-YAZOO MS-
832 AM CDT SUN APR 14 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
832 AM CDT SUN APR 14 2013

GUSTY WINDS WILL BE POSSIBLE BEHIND THE LARGE RAIN SHIELD MOVING
ACROSS THE AREA THIS MORNING. SUSTAINED WIND SPEEDS OF 20 TO 30 MPH
WILL BE POSSIBLE WITH OCCASIONAL GUSTS AROUND 40 MPH. THESE HIGHER
WIND SPEEDS WILL LAST 2 TO 3 HOURS THEN DIMINISH TO 10 TO 15 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER
TREES.

LAT...LON 3348 8896 3179 8958 3189 9073 3359 8984
TIME...MOT...LOC 1326Z 286DEG 28KT 3348 8975 3194 9056

OLB
Local storm report, Apr 14, 8:58 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
858 AM CDT SUN APR 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 AM     FLASH FLOOD      HATTIESBURG             31.31N 89.31W
04/14/2013                   FORREST            MS   EMERGENCY MNGR

            NUMEROUS STREETS FLOODED IN HATTIESBURG. SOME WATER ALSO
            IN HOMES.

0849 AM     HEAVY RAIN       HATTIESBURG             31.31N 89.31W
04/14/2013  M3.16 INCH       FORREST            MS   EMERGENCY MNGR

            AT THE EOC IN HATTIESBURG

&&

JCULIN
Special weather statement, Apr 14, 9:11 AM CDT, 2 hours 2 minutes before
MSZ059-060-141510-
ADAMS MS-JEFFERSON MS-
911 AM CDT SUN APR 14 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
911 AM CDT SUN APR 14 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF NATCHEZ AT 911 AM
CDT...MOVING NORTHEAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN JEFFERSON AND NORTHERN ADAMS COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3162 9146 3161 9142 3163 9140 3169 9140
      3181 9107 3149 9125 3149 9146 3154 9146
      3157 9140 3159 9140 3160 9142 3159 9146
TIME...MOT...LOC 1411Z 238DEG 35KT 3159 9133

OLB
Special weather statement, Apr 14, 9:36 AM CDT, 1 hour 37 minutes before
MSZ027>033-036>039-043>046-048>059-061>066-072>074-141550-
ATTALA MS-WINSTON MS-WEBSTER MS-SMITH MS-SIMPSON MS-SCOTT MS-
RANKIN MS-OKTIBBEHA MS-NOXUBEE MS-NEWTON MS-NESHOBA MS-MONTGOMERY MS-
MARION MS-MADISON MS-LOWNDES MS-LINCOLN MS-LEAKE MS-LAWRENCE MS-
LAUDERDALE MS-LAMAR MS-KEMPER MS-JONES MS-JEFFERSON DAVIS MS-
JEFFERSON MS-JASPER MS-HOLMES MS-HINDS MS-FRANKLIN MS-FORREST MS-
COVINGTON MS-COPIAH MS-CLAY MS-CLARKE MS-CLAIBORNE MS-CHOCTAW MS-
CARROLL MS-
936 AM CDT SUN APR 14 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
936 AM CDT SUN APR 14 2013

GUSTY WINDS WILL BE POSSIBLE BEHIND THE LARGE RAIN SHIELD MOVING
ACROSS THE AREA THIS MORNING. SUSTAINED WIND SPEEDS OF 20 TO 30 MPH
WILL BE POSSIBLE WITH OCCASIONAL GUSTS AROUND 40 MPH. THESE HIGHER
WIND SPEEDS WILL BEGIN AS RAIN DIMINISHES AND LAST 2 TO 3 HOURS
BEFORE DECREASING TO 5 TO 15 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER
TREES.

LAT...LON 3100 8983 3134 9011 3135 9117 3356 8905
      3329 8970 3288 8997 3305 9043 3309 9043
      3337 9031 3337 9033 3346 9010 3368 9012
      3374 8904 3322 8830 3217 8843 3186 8860
      3182 8894 3144 8894 3143 8914 3090 8914
TIME...MOT...LOC 1434Z 309DEG 39KT 3353 8892 3176 8998

OLB
Special weather statement, Apr 14, 10:51 AM CDT, 22 minutes before
MSZ028>033-037>039-043>046-048>052-054>058-062>066-072>074-141705-
ATTALA MS-WINSTON MS-WEBSTER MS-SMITH MS-SIMPSON MS-SCOTT MS-
RANKIN MS-OKTIBBEHA MS-NOXUBEE MS-NEWTON MS-NESHOBA MS-MONTGOMERY MS-
MARION MS-MADISON MS-LOWNDES MS-LINCOLN MS-LEAKE MS-LAWRENCE MS-
LAUDERDALE MS-LAMAR MS-KEMPER MS-JONES MS-JEFFERSON DAVIS MS-
JASPER MS-HINDS MS-FORREST MS-COVINGTON MS-COPIAH MS-CLAY MS-
CLARKE MS-CHOCTAW MS-
1051 AM CDT SUN APR 14 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1051 AM CDT SUN APR 14 2013

GUSTY WINDS WILL BE POSSIBLE BEHIND THE LARGE RAIN SHIELD MOVING
ACROSS THE AREA THIS AFTERNOON. SUSTAINED WIND SPEEDS OF 20 TO 30
MPH WILL BE POSSIBLE WITH OCCASIONAL GUSTS AROUND 40 MPH. THESE
HIGHER WIND SPEEDS WILL BEGIN AS RAIN DIMINISHES AND LAST 2 TO 3
HOURS BEFORE DECREASING TO 5 TO 15 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3100 8935 3100 8983 3134 9011 3134 9063
      3157 9063 3273 9007 3329 8965 3342 8974
      3368 8961 3382 8893 3382 8873 3368 8871
      3375 8825 3189 8847 3182 8894 3144 8894
      3143 8914 3091 8913 3091 8934
TIME...MOT...LOC 1551Z 235DEG 38KT 3133 8928

OLB
Local storm report, Apr 14, 11:02 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1102 AM CDT SUN APR 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      3 WSW COLUMBIA          31.24N 89.87W
04/14/2013                   MARION             MS   PUBLIC

            WATER COVERING SOME ROADS IN FOXWORTH. REPORT VIA SOCIAL
            MEDIA.

&&

JCULIN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:24 PM CDTRiver Flood WarningJANSunflower48 hr
Apr 14, 6:46 AM CDTFlash Flood WarningJANMarion3 hr
Apr 14, 7:46 AM CDTSpecial Weather StatementJANForrest59 min
Apr 14, 8:32 AM CDTSpecial Weather StatementJANAttala, Choctaw, Copiah, Hinds, Leake, Madison and 4 more68 min
Apr 14, 8:51 AM CDTFlash Flood WarningJANForrest114 min
Apr 14, 9:11 AM CDTSpecial Weather StatementJANAdams59 min
Apr 14, 9:36 AM CDTSpecial Weather StatementJANCarroll, Choctaw, Clarke, Copiah, Covington, Forrest and 23 more74 min
Apr 14, 9:40 AM CDTRiver Flood WarningJANNeshoba34 hr
Apr 14, 10:10 AM CDTFlash Flood WarningJANClarke, Lauderdale2 hr
Apr 14, 10:51 AM CDTSpecial Weather StatementJANAttala, Choctaw, Clarke, Clay, Copiah, Covington and 24 more74 min
Apr 14, 12:17 PM CDTSpecial Weather StatementJANChoctaw, Clarke, Covington, Forrest, Jasper, Jones and 12 more103 min

Nearby

River Flood Warnings in Mississippi, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.